|2005P-0267|| Remove from label for propofol (Diprivan) the warning that propofol should be administered only by trained persons|
|FDA Comment Number :||EC148|
|Submitter :||Dr. Scott Kercheville||Date & Time:||11/01/2005 04:11:28|
|Organization :||Tejas Anesthesia, PA/Texas Society of Anes.|
|Category :||Health Professional|
| I am a Board Certified (ABA) anesthesiologist with current recertification and have practiced actively in a large metropolitan Texas hospital for almost 20 years. There is no doubt if the package labeling of propofol is altered to allow non-trained physicians and nurses to administer propofol "sedation" that patient care will be compromised and some will even die. It is clear that propofol is a powerful anesthetic induction drug that has the pability to induce severe and sustained respiratory depression with airway compromise. Any clinician who is not trained in airway skills and resusitation techniques will certainly have incidents that endanger patients especially if that phyician is diverted performing another procedure.
Please do not degrade patient care and lower patient safety standards.